Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 32, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Nov 25, 2009, 4:55 AM AKST. It took effect at Nov 25, 2009, 1:00 PM AKST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2009, 4:55 AM AKST (13:55 UTC)
- In effect from
- Nov 25, 2009, 1:00 PM AKST
- Expired
- Nov 26, 2009, 4:12 AM AKST
- In force
- 15 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 251355 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 AM AKST WED NOV 25 2009 AKZ187-260300- /X.NEW.PAFC.HW.W.0032.091125T2200Z-091126T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 455 AM AKST WED NOV 25 2009 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM AKST THURSDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM AKST THURSDAY. STRONG LOW PRESSURE OVER THE SOUTHERN BERING SEA WILL MOVE BY TO THE NORTH OF THE CENTRAL ALEUTIANS TODAY THROUGH EARLY THURSDAY. AS THE LOW MOVES BY...STRONG NORTH TO WEST WINDS WILL DEVELOP ON THE BACK SIDE OF THIS SYSTEM. NORTH WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY EVENING WEST OF ATKA...WITH SUSTAINED WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH. THE AREA OF STRONGEST WINDS WILL THEN MOVE EAST WEDNESDAY EVENING AND EARLY THURSDAY MORNING TO AFFECT THE REGION EAST OF ATKA...WITH SUSTAINED WINDS OF 50 TO 65 MPH WITH GUSTS TO 80 MPH. WINDS WEST OF ATKA WILL DIMINISH BELOW HIGH WIND LEVELS BY LATE EVENING WEDNESDAY...AND EAST OF ATKA BY LATE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ185-260300- /X.NEW.PAFC.HW.A.0016.091126T1500Z-091127T0200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 455 AM AKST WED NOV 25 2009 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. STRONG LOW PRESSURE OVER THE SOUTHERN BERING SEA WILL MOVE BY TO THE NORTH OF THE EASTERN ALEUTIANS DURING THE DAY ON THURSDAY. AS THE LOW MOVES BY...STRONG NORTHWEST WINDS WILL DEVELOP ON THE BACK SIDE OF THIS SYSTEM. NORTHWEST WINDS WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING TO 40 TO 60 MPH WITH POSSIBLE GUSTS TO 80 MPH...BEFORE GRADUALLY DIMINISHING BY THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
3 follow-up statements
000 WWAK72 PAFC 252202 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 102 PM AKST WED NOV 25 2009 AKZ185-252315- /X.CAN.PAFC.HW.A.0016.091126T1500Z-091127T0200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 102 PM AKST WED NOV 25 2009 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WATCH. STRONG WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND PERSIST THROUGH THURSDAY EVENING...HOWEVER WINDS ARE NO LONGER EXPECTED TO REACH WARNING LEVELS. LOCAL GUSTS TO 60 MPH ARE STILL POSSIBLE. $$ AKZ187-261115- /X.CON.PAFC.HW.W.0032.000000T0000Z-091126T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 102 PM AKST WED NOV 25 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKST THURSDAY. STRONG LOW PRESSURE OVER THE SOUTHERN BERING SEA WILL MOVE BY TO THE NORTH OF THE CENTRAL ALEUTIANS TODAY THROUGH EARLY THURSDAY. AS THE LOW MOVES BY...STRONG NORTH TO WEST WINDS WILL DEVELOP ON THE BACK SIDE OF THIS SYSTEM. NORTH WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO EARLY EVENING WEST OF ATKA...WITH SUSTAINED WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH. THE AREA OF STRONGEST WINDS WILL THEN MOVE EAST WEDNESDAY EVENING AND EARLY THURSDAY MORNING TO AFFECT THE REGION EAST OF ATKA...WITH SUSTAINED WINDS OF 50 TO 65 MPH WITH GUSTS TO 80 MPH. WINDS WEST OF ATKA WILL DIMINISH BELOW HIGH WIND LEVELS BY LATE EVENING WEDNESDAY...AND EAST OF ATKA BY LATE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 260037 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 337 PM AKST WED NOV 25 2009 AKZ187-261400- /X.CON.PAFC.HW.W.0032.000000T0000Z-091126T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 337 PM AKST WED NOV 25 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKST THURSDAY. A STRONG LOW IN THE CENTRAL ALEUTIANS IS MOVING TO THE EAST. BEHIND THIS LOW...STRONG NORTHWEST WINDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH WILL DEVELOP THIS EVENING AND PERSIST THROUGH THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK72 PAFC 261312 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 412 AM AKST THU NOV 26 2009 AKZ187-261415- /X.CAN.PAFC.HW.W.0032.000000T0000Z-091126T1400Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 412 AM AKST THU NOV 26 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH WIND WARNING. WINDS SUPPORTING WARNING LEVEL CRITERIA HAVE MOVED OUT OF THE AREA AS LOW PRESSURE HAS MOVED EAST AWAY FROM THE CENTRAL ALEUTIANS. HOWEVER...STRONG WEST WINDS 25 TO 40 MPH WILL CONTINUE THROUGH THE DAY TODAY...WITH GUSTS TO 55 MPH FROM ATKA EAST THROUGH LATE THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 24, 2:00 PM AKST, 14 hours 55 minutes earlier.
Area forecast discussion, Nov 24, 2:00 PM AKST, 14 hours 55 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKST TUE NOV 24 2009
.ANALYSIS/UPPER LEVELS...
LONG WAVE TROUGH REMAINS ENTRENCHED OVER ALL OF ALASKA...KEEPING THE
REGION IN A VERY ACTIVE PATTERN. THERE ARE THREE AREAS OF LOW
PRESSURE...THE MOST IMPRESSIVE HAS MATURED OVER THE NORTH PACIFIC
ALONG THE 150W MERIDIAN AND IS MOVING NORTH TOWARD THE GULF. A SECOND
AREA OF LOW PRESSURE IS MUCH SMALLER...LOCATED JUST WEST OF THE
PRIBILOF ISLANDS. AN ELONGATED AND QUITE POTENT SHORTWAVE IS
ASSOCIATED WITH THIS LOW WHICH WILL BE A CRITICAL COMPONENT TO THE
SOUTHCENTRAL FORECAST TOMORROW. THE LAST LOW OUT WEST IS A VERTICALLY
STACKED LOW THAT IS STRENGTHENING OVER THE WESTERN BERING SEA.
.MODEL DISCUSSION...NO MAJOR CHANGES TO THE SHORT TERM FORECAST.
MODELS HAVE COME INTO AGREEMENT AND REMAIN CONSISTENT WITH THE
OCCLUDED LOW MOVING TOWARD THE GULF. THE INCREASED CONFIDENCE IS
GOING TO RESULT IN AN INCREASED CHANCE OF SNOW FOR ANCHORAGE AND THE
MATANUSKA VALLEY WEDNESDAY AFTERNOON. DIFFERENCES ARISE IN THE MID
TERM REGARDING THE EVOLUTION OF THE LOW DEVELOPING OUT WEST. AS THE
LOW OCCLUDES...THE MAIN ENERGY IS EXPECTED TO MOVE EAST TOWARD THE
ALASKA PENINSULA IN RESPONSE TO A NORTH PACIFIC SHORTWAVE BEING
EJECTED FROM THE JET AND WRAPPING AROUND THE BROAD CYCLONIC
CIRCULATION. THIS IS A MAJOR DEPARTURE FROM 24 HOURS AGO WHEN ALL THE
MODELS...EXCEPT THE ECMWF...PLACED A 966 MB LOW AT 00Z FRIDAY NEAR
BETHEL. NOW WE ARE LEANING TOWARD THE LATEST ECMWF SOLUTION WHICH HAS
A DOUBLE HEADED LOW...THE WEAKER LOW OVER BRISTOL BAY AND THE SECOND
STRONGER ONE DEVELOPING SOUTH OF KODIAK AND MOVING INTO THE
NORTHWESTERN GULF THURSDAY NIGHT. SO FEW CHANGES WERE MADE TO THE
SHORT TERM AND THE MID TERM LEANED HEAVILY TOWARD THE 12Z ECMWF.
.SHORT TERM FORECAST...
SOUTHCENTRAL...SHOWER ACTIVITY IS PERSISTING THROUGH EARLY THIS
AFTERNOON MAINLY ALONG THE GULF COAST WHILE ONLY A FEW SHOWERS MAKE
IT INLAND. THIS ACTIVITY WILL CONTINUE TO DIMINISH IN COVERAGE
OVERNIGHT AS THE AREA OF LOW PRESSURE MOVES INTO THE GULF AND WINDS
BECOMING MORE NORTHEASTERLY. THE OLD OCCLUSION FROM THE DISSIPATING
LOW WILL MOVE INTO THE NORTHERN GULF TONIGHT...SPREADING SNOW FROM
KODIAK ISLAND TO THE EASTERN PRINCE WILLIAM SOUND. A DEFORMATION ZONE
WILL ESTABLISH ITSELF OVER THE SOUTHERN KENAI PENINSULA...WHICH WILL
RESULT IN ACCUMULATING SNOW FROM HOMER TO ANCHORAGE AND THE SOUTHERN
SUSITNA VALLEY BY AFTERNOON. THE AFOREMENTIONED POTENT WAVE MOVING
ACROSS THE ALASKA PENINSULA WILL PUSH THROUGH THE REGION WEDNESDAY
EVENING...BRIEFLY BRINGING AN END TO THE SNOW BEFORE THE NEXT SYSTEM
APPROACHES THURSDAY MORNING.
AT THIS TIME...SNOWFALL TOTALS WILL RANGE FROM 1 TO 4 INCHES IN THE
AREAS MENTIONED WITH MORE EXPECTED IN THE POPULAR WINTER RECREATIONAL
HOT SPOTS OF TURNAGAIN PASS AND GIRDWOOD. LIMITING FACTORS OF THIS
STORM WILL BE THE WEAK COLD AIR ADVECTION AND ITS SPEED...OTHERWISE
MORE SIGNIFICANT SNOW WOULD BE ANTICIPATED. THE LOW WILL MOVE INLAND
WEDNESDAY EVENING...NOT BEFORE BRINGING SIGNIFICANT SNOW TO VALDEZ.
SOUTHWEST...RELATIVELY BENIGN WEATHER CONTINUES ACROSS SOUTHWEST
ALASKA. ONSHORE FLOW IS BRINGING SCATTERED SNOW SHOWERS AND AREAS OF
FOG TO THE REGION. A DEFORMATION ZONE WILL EXTEND ACROSS THE ALASKA
PENINSULA TONIGHT...RESULTING IN LIGHT SNOW ALONG THE ALASKA RANGE
FROM ILIAMNA NORTHWARD. SNOW ENTERS THE PICTURE AREA WIDE AGAIN ON
THURSDAY AFTERNOON AS THE DOUBLE HEADED LOW MOVES INTO BRISTOL BAY
AND ACROSS THE ALASKA PENINSULA.
ALEUTIANS/BERING SEA...POTENT SURFACE LOW IS APPROACHING THE
PRIBILOFS EARLY THIS AFTERNOON. GUSTY NORTHWEST WINDS ARE EXPECTED ON
THE BACKSIDE OF THIS LOW AS BUOY 35 AND 70 REPORTED GALE FORCE GUSTS
AFTER FROPA. BEHIND THIS LOW...EYES TURN WEST TOWARD THE DEVELOPING
LOW AND ITS ASSOCIATED FRONTAL BOUNDARY NEAR SHEMYA. GALE FORCE WINDS
ARE EXPECTED WITH THIS SYSTEM WITH STORM FORCE GUSTS LIKELY ALONG AND
BEHIND THE BOUNDARY. NOT FEELING CONFIDENT ENOUGH AT THIS POINT TO
ISSUE ANY WATCHES OR WARNINGS WITH THIS SYSTEM ALTHOUGH IT WILL BRING
STRONG WINDS TO ENTIRE ALEUTIAN CHAIN THROUGH THURSDAY. THE POTENTIAL
FOR SHORT LIVED BLIZZARD CONDITIONS EXISTS AS THE FRONT PASSES
THROUGH...ESPECIALLY THE PRIBILOFS WHERE TEMPERATURES WILL REMAIN
BELOW FREEZING AND WINDS WILL REACH 40 TO 45 MPH. THE LIMITING FACTOR
FOR THE SPEED OF THE SYSTEM...AT THIS TIME WE ARE ONLY ANTICIPATING A
SHORT PERIOD OF VISIBILITY BELOW ONE MILE SO WILL WORD THE FORECAST
TOWARD THAT WITHOUT ISSUING A WATCH OR WARNING. IF THE SPEED CHANGES
WITH SUBSEQUENT RUNS...THE EVENING OR NIGHT SHIFT MAY NEED TO ISSUE
THE WATCH/WARNING BASED ON THE NEW MODEL DATA.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...STORM 172 175 176
GALES 120 130 132 150 155 179 180 185
HEAVY FREEZING SPRAY 180
FIRE WEATHER...NONE
AB NOV 09The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Nov 24, 4:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Nov 25, 4:00 AM AKST | Gale Warning | AFC | 60 hr | |
| Nov 25, 4:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Nov 25, 4:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 25, 4:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Nov 25, 4:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Nov 25, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 9 days | |
| Nov 25, 4:55 AM AKST | High Wind Watch | AFC | 8 hr | |
| Nov 25, 12:26 PM AKST | Blizzard Watch | AFC | 17 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.